The effects of symmetry on the dynamics of antigenic variation

Blyuss, Konstantin B (2013) The effects of symmetry on the dynamics of antigenic variation. Journal of Mathematical Biology, 66 (1-2). pp. 115-137. ISSN 0303-6812

[img] PDF - Published Version
Restricted to SRO admin only

Download (814kB)

Abstract

In the studies of dynamics of pathogens and their interactions with a host
immune system, an important role is played by the structure of antigenic variants associated with a pathogen. Using the example of a model of antigenic variation in malaria, we show how many of the observed dynamical regimes can be explained in terms of the symmetry of interactions between different antigenic variants. The results of this analysis are quite generic, and have wider implications for understanding the dynamics of immune escape of other parasites, as well as for the dynamics of multi-strain diseases.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics
Depositing User: Konstantin Blyuss
Date Deposited: 20 Sep 2013 13:17
Last Modified: 12 Mar 2017 06:32
URI: http://sro.sussex.ac.uk/id/eprint/46424

View download statistics for this item

📧 Request an update